Reply To: Sensory hallucinations

#101492
mamme
Participant

My daughter seemed to have the same side effects to stimulants. My daughter’s doctors have informed me that stimulants don’t cause tics, but can bring them out if the person is pre-disposed to them. This is why not everyone who takes stimulant gets them.

My Daughter was around 8-9 when her mild finger tic started – ironically after she started Concerta – which most likely brought it out. The lower doses twice a day seemed to work best for her. Also, beware of a new generic concerta that came out early last year. Activis is the generic brand that is made by the same manufacturer of concerta. The other generic brand is manufactured differently and brought her tics out 10X. We had to stop concerta and go on adderall for a month. This helped, we then started back on concerta in small doses. Why not stay on adderall? The adderall tends to bring out her social anxiety.

She is now 15 and she still has tics, they are typically worse under times of stress and anxiety. She is currently doing behavior reversal therapy to help with the tics.